MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; WRISTED NEEDLE DRIVER

INTUITIVE SURGICAL, INC SINGLE-SITE; WRISTED NEEDLE DRIVER
Model Number 478115-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the wristed needle driver instrument jaws were not opened due to a broken cable.A backup instrument was used.No known impact or patient consequence was reported.Procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no damage was found.The customer indicated that a cable was found protruding from the distal end of the instrument while suturing the tissue and the issue was related to the opening, closing of the grips.The instrument jaw was not grasping on tissue when the issue occurred.There were no issues with left, right motion of the grips or up, down motion of the wrist.The instrument did not collide with any other instrument or tool during the procedure.The procedure was completed with no report of fragment(s) falling inside the patient.
 
Additional Manufacturer Narrative
An rma was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The wristed needle driver instrument was analyzed and found to have one grip cable broken at the proximal end in the housing.The grip cable was broken at the clamping pulley.This caused the jaws not to open.The clamping pulleys did not exhibit signs of corrosion/contamination/residue that would have contributed to the broken cable.No pitch cable damage confirmed.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
WRISTED NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18532460
Report Number2955842-2024-10413
Device Sequence Number20520716
Product Code NAY
UDI-Device Identifier00886874113752
UDI-Public(01)00886874113752(10)T10200311
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478115-03
Device Catalogue Number478115
Device Lot NumberT10200311 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale